MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC EPIDURAL CATHETERIZATION SET; ANESTHESIA CONDUCTION CATHETER

ARROW INTERNATIONAL LLC EPIDURAL CATHETERIZATION SET; ANESTHESIA CONDUCTION CATHETER
Model Number IPN920760
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 07/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
There was a problem advancing the catheter in the epidural space.Device was changed.Sensation of resistance again, then suddenly the catheter advanced, creating a breach / puncture in the dura mater.Consequence: new epidural catheter inserted and blood patch applied on 47 hours.
 
Additional Manufacturer Narrative
(b)(4).The customer reported the catheter was difficult to advance.The customer returned one opened kit.The epidural needle and epidural catheter were removed and visually examined with and without magnification.Visual examination of returned needle and catheter revealed both components appear typical with no defects or anomalies observed.A dimensional inspection was performed on the returned epidural needle.The inner diameter measured 0.047in (1.194mm), which is within specification range of 1.19-1.22mm per graphic.A dimensional inspection was performed on the returned epidural catheter.The outer diameter of the returned catheter measured 1.03mm, which is within the specification of a maximum of 1.115mm per graphic.A functional test was performed on the returned sample by attempting to thread the returned catheter through the returned epidural needle.The catheter was threaded at the distal end and would thread through the epidural needle with no resistance met.A drag test was performed using the returned components and a weight.The catheter could thread through the returned needle with no resistance met.The components passed the drag test.A device history record review was performed on the epidural needle and epidural catheter with no relevant findings.A design history review was performed for part #rz-05400-006, kz-05400-002, and kz-05400-030 as a part of this complaint investigation.There have been no material changes for these parts during the last two years that could have led to this complaint.The reported complaint of the catheter being difficult to advance could not be confirmed based on the sample received.The returned catheter could be threaded through the returned needle with no resistance met.The returned components passed a functional drag test, and the returned needle id and returned catheter outer diameter were found to be within specification.A device history record review was performed on the epidural needle and epidural catheter with no relevant findings.Therefore, based on the condition of the sample received, there were no functional issues found with the returned sample.No further action is required at this time.
 
Event or Problem Description

Brand Name
EPIDURAL CATHETERIZATION SET
Common Device Name
ANESTHESIA CONDUCTION CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20040940
Report Number3006425876-2024-00824
Device Sequence Number20832585
Product Code BSO
UDI-Device Identifier40801902029674
UDI-Public(01)40801902029674(11)231220(17)251130(10)71F23M0724(21)
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K140110
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Model NumberIPN920760
Device Catalogue NumberJC-05400-B
Device Lot Number71F23M0724
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2024
Supplement Date Received by Manufacturer09/04/2024
Initial Report FDA Received Date08/22/2024
Supplement Report FDA Received Date09/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown